MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120824
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Initial reporter - the customer contact information, including phone number, fax number, and e-mail address, was not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, during elective reconstruction-device assisted coil embolization of a 5 mm neck and 8 mm x 7 mm dome basilar tip artery aneurysm, the 3 mm 8 mm arch pulserider t aneurysm neck reconstruction device (anrd) (201d/w2554-01) was successfully deployed extraaneurysmal in the bifurcation and multiple coils, including a 6 mm x 20 cm galaxy g3 (gly120620/l10238), a 8 mm x 24 cm galaxy g3 (gly120824/l10164), a 7 mm x 30 cm micrusframe10 (mfr100730/l10088), and an axium (medtronic), were attempted to be deployed but the coils protruded into the parent artery.The pulserider arnd failed to maintain the embolic coils within the confines of the target aneurysm.The pulserider arnd was successfully removed from the patient and replaced with a pulserider (301d) arnd.The product was successfully deployed intra-aneurysmal.Unspecified cerenovus coils and microvention coils were placed successfully in the aneurysm.No patient complications occurred as a result of the event; however, the surgery was delayed one hour.The patient was discharged home the following day.The complaint pulserider arnd was deployed as intended at the aneurysm.There was no movement of the pulserider following deployment.There were no deployment factors that may have caused the pulserider to be unable to contain the coils within the aneurysm sac.The product was stored and handle according to the instructions for use (ifu).The product was flushed with sterile saline as per the ifu.There was no damage noted to the product prior to use and no resistance encountered advancing the product through the microcatheter.Proper orientation was achieved prior to deployment.There was no issue placing the sl-10 (stryker) delivery microcatheter through the pulserider implant and into the sac of the aneurysm.No visible product damage was noted upon removal.The physician felt that the wide/broad-neck of the aneurysm may have contributed to the event.There was not enough arch support to hold the coils in the aneurysm and deploying intraaneurysmal provided enough support to keep the coils in.No further information was provided.The 8 mm x 24 cm galaxy g3 was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Coil prolapse into parent vessel is a known potential complication associated with stent-assisted coil embolization procedures and is listed in the ifu as such.Per the instructions for use (ifu): ¿the best neck coverage and coil retention is provided when the distal tips of the arch section overlap the neck of the aneurysm.In all cases, observe carefully while coiling to ensure the coils do not herniate or prolapse through the open areas of the aneurysm neck or implant arch¿.Wide-neck aneurysms are prone to coil protrusion.Recent advancements in vascular reconstruction devices and coils have allowed for the application of coil embolization for even relatively wide-neck aneurysms.Despite tight coil packing, protrusion of coil segments out of the aneurysm and into the parent artery still occurs.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.The root cause could not be conclusively determined; however, it is possible that clinical and procedural factors including aneurysm neck size/vessel characteristics, device selection and placement, and device manipulation, may have contributed to the reported event.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of four products involved in the reported complaint and the associated manufacturer report numbers are 3008680601-2018-00509, 3008114965-2018-00555, 3008114965-2018-00556.
 
Event or Problem Description
As reported by a healthcare professional, during elective reconstruction-device assisted coil embolization of a 5 mm neck and 8 mm x 7 mm dome basilar tip artery aneurysm, the 3 mm 8 mm arch pulserider t (201d/w2554-01) was successfully deployed extraaneurysmal in the bifurcation and multiple coils, including a 6 mm x 20 cm galaxy g3 (gly120620/l10238), a 8 mm x 24 cm galaxy g3 (gly120824/l10164), a 7 mm x 30 cm micrusframe10 (mfr100730/l10088), and an axium (medtronic), were attempted to be deployed but the coils protruded into the parent artery.The pulserider arnd failed to maintain the embolic coils within the confines of the target aneurysm.The pulserider arnd was successfully removed from the patient and replaced with a pulserider (301d) arnd.The product was successfully deployed intra-aneurysmal.Unspecified cerenovus coils and microvention coils were placed successfully in the aneurysm.No patient complications occurred as a result of the event; however, the surgery was delayed one hour.The patient was discharged home the following day.The complaint pulserider arnd was deployed as intended at the aneurysm.There was no movement of the pulserider following deployment.There were no deployment factors that may have caused the pulserider to be unable to contain the coils within the aneurysm sac.The product was stored and handle according to the instructions for use (ifu).The product was flushed with sterile saline as per the ifu.There was no damage noted to the product prior to use and no resistance encountered advancing the product through the microcatheter.Proper orientation was achieved prior to deployment.There was no issue placing the sl-10 (stryker) delivery microcatheter through the pulserider implant and into the sac of the aneurysm.No visible product damage was noted upon removal.The physician felt that the wide/broad-neck of the aneurysm may have contributed to the event.There was not enough arch support to hold the coils in the aneurysm and deploying extraaneurysmal provided enough support to keep the coils in.The products were discarded and are thus not available for evaluation.No further information was provided.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7834927
Report Number3008114965-2018-00729
Device Sequence Number13937872
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberGLY120824
Device Lot NumberL10164
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;